Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 161, NWS State College, PA

August 7, 20086 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2008, 5:27 PM EDT for 6 counties in Pennsylvania. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 5:27 PM EDT (21:27 UTC)
Expired
Aug 7, 2008, 6:30 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 129 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:35 PM EDTTSTM WND DMGShiremanstown, PASPOTTER REPORTED MEASURED WIND GUST OF 60 MPH AND PEA SIZED HAIL.
Aug 7, 5:35 PM EDTTSTM WND GST 60Shiremanstown, PASPOTTER REPORTED MEASURED WIND GUST OF 60 MPH AND PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 072127
SVRCTP
PAC041-043-071-075-099-133-072230-
/O.NEW.KCTP.SV.W.0161.080807T2127Z-080807T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CARLISLE
  SPRINGS...OR NEAR CARLISLE...AND MOVING SOUTHEAST AT 34 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MECHANICSBURG AND SHIREMANSTOWN AROUND 535 PM EDT...
  SIDDONSBURG AND LOWER ALLEN AROUND 540 PM EDT...
  NEW CUMBERLAND AND PROGRESS AROUND 545 PM EDT...
  HIGHSPIRE AND STEELTON AROUND 550 PM EDT...
  VALLEY GREEN AND MIDDLETOWN AROUND 555 PM EDT...
  WEIGELSTOWN AND HERSHEY AROUND 600 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 222 AND 273...I-70 BETWEEN
MILE MARKERS 222 AND 273...I-81 BETWEEN MILE MARKERS 44 AND 85...I-83
BETWEEN MILE MARKERS 15 AND 50...ALL OF I-283.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4043 7670 4035 7627 3981 7645 4015 7727
      4032 7717
TIME...MOT...LOC 2127Z 294DEG 30KT 4021 7708

$$

FORECASTER: DEVOIR/MARTIN
1 follow-up statement
000 
WWUS51 KCTP 072143
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT THU AUG 7 2008

PAC099-072152-
/O.CAN.KCTP.SV.W.0161.000000T0000Z-080807T2230Z/
PERRY PA-
542 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA. PLEASE REPORT HAIL...STRONG 
WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4007 7707 4018 7703 4028 7692 4040 7673
      4035 7627 3981 7645
TIME...MOT...LOC 2142Z 294DEG 30KT 4016 7693

$$

PAC041-043-071-075-133-072230-
/O.CON.KCTP.SV.W.0161.000000T0000Z-080807T2230Z/
YORK PA-LANCASTER PA-CUMBERLAND PA-LEBANON PA-DAUPHIN PA-
542 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN DAUPHIN...SOUTHERN LEBANON...NORTHEASTERN CUMBERLAND...
NORTHWESTERN LANCASTER AND NORTHERN YORK COUNTIES...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

AT 540 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED NEAR SIDDONSBURG...OR NEAR MECHANICSBURG...MOVING SOUTHEAST
AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISBERRY...HIGHSPIRE AND STEELTON AROUND 550 PM EDT...
  VALLEY GREEN...GOLDSBORO AND MIDDLETOWN AROUND 555 PM EDT...
  YORK HAVEN AND WEIGELSTOWN AROUND 600 PM EDT...
  BAINBRIDGE AND MANCHESTER AROUND 605 PM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4007 7707 4018 7703 4028 7692 4040 7673
      4035 7627 3981 7645
TIME...MOT...LOC 2142Z 294DEG 30KT 4016 7693

$$

FORECASTER: DEVOIR/MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:21 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 3:21 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT THU AUG 7 2008

.SYNOPSIS...

A DEEP UPPER LEVEL TROUGH WILL DOMINATED THE WEATHER OVER THE
REGION FOR THE NEXT 6-7 DAYS. THE 500 HPA ANOMALIES BOTTOM OUT ON
FRIDAY NEAR -4SDS BELOW NORMAL. A COLD FRONT ON SUNDAY SHOULD
REINFORCE THE TROUGH SUNDAY INTO MONDAY WITH -3.5 ANOMALIES ON
MONDAY. THE TROUGH AND ANOMALIES ARE FORECAST TO MODERATE LATER IN
THE WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LARGE SCALE ASCENT ASSOCIATED WITH NEXT UPSTREAM SHORTWAVE
DROPPING SE...WILL KEEP A RISK OF SHOWERS AND STORMS ACROSS
THE AREA INTO THIS EVENING. DIURNAL HEATING SHOULD RESULT IN
MODERATE INSTABILITY / MREF PLUMES INDICATE CAPES ARND
1000 J/KG...WITH SREF 0-6KM SHEAR VALUES ARND 30KTS. THIS
COMBINED WITH COLD TEMPS ALOFT...SHOULD SUPPORT A THREAT FOR
ISOLATED STRONG TO EVEN A SEVERE STORM.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
SREF POPS DIMINISH MARKEDLY OVERNIGHT ACROSS MOST OF THE AREA...AS
SHORTWAVE PASSES EAST OF PA AND BLYR COOLS/STABILIZES. THE ONLY
EXCEPTION WILL BE IMMEDIATELY DOWNWIND OF LK ERIE...WHERE LAKE
EFFECT -SHRA WILL REMAIN POSSIBLE THROUGH THE NIGHT. LAKE/850 TEMP
DIFF SHOULD BE ARND 16C. HOWEVER...A FEW SHOWERS COULD DRIFT
EASTWARD...SO DID UP POPS SOME TONIGHT.

DIURNALLY DRIVEN SHOWERS AND STORMS POSSIBLE AGAIN ON FRIDAY AS
DIGGING UPPER TROF CLOSES OFF OVR S ONTARIO/S QUEBEC. COLD TEMPS
ALOFT SHOULD RESULT IN PLENTY OF CLOUDS FROM LATE AM THRU EARLY
EVENING. ENS DATA CONTINUES TO INDICATE HIGHEST POPS ACROSS THE
NORTH...CLOSEST TO COLD POOL ALOFT.

DID UP POPS UP SOME FOR TONIGHT INTO FRIDAY...ESPECIALLY NORTHERN
AREAS. BETTER CHC FOR SMALL HAIL ON FRIDAY...WITH COLDER TEMPS
ALOFT AND LOWER FREEZING LEVEL. DID NOT DO MUCH WITH TEMPS...
COULD TURN OUT A FEW DEGREES COLDER...WITH SUCH LOW HEIGHTS...
BUT SUN ANGLE FOR EARLY AUG IS STILL QUITE STRONG.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

THE LONG TERM FORECASTS IS DOMINATED BY THE DEEP UPPER LEVEL
TROUGH AND SURGES OF COLD AIR THAT WILL REINFORCE THIS SYSTEM. THE
SURGE ON SUNDAY SHOULD PROVIDE A PERIOD OF INCREASE SHOWER
THREATS. THE TROUGH AND MID-LEVEL COLD AIR SHOULD POSE AN
INSTABILITY SHOWER THREAT AND POSSIBLY ON SATURDAY. THE OLD
FRONTAL BOUNDARY COULD BE THE FOCUS FOR SOME RAIN LATE TUESDAY
AND/OR WEDNESDAY.

SOME DETAILS...
SATURDAY...THE GEFS SHOWS THE TROUGH LOOSEN ITS GRIP AS A SHORT-
WAVE TO THE WEST APPROACHES. MODEST INSTABILITY IMPLIES SOME
AFTERNOON CLOUDS AND POTENTIAL SHOWERS THOUGH LOWER THAN FRIDAY.
PW ANOMALIES ARE LOW IMPLYING...-1 TO -1.5SDS BELOW NORMAL. IT
SHOULD BE QUITE DRY.

SUNDAY...THE NEXT SURGE OF COLD AIR IS FORECAST TO IMPACT THE
REGION THIS DAY. PW VALUES RETURN TO NEAR NORMAL AHEAD OF THE
FRONT. THE GEFS SHOWS HIGH PROB OF SHOWERS OVER MOST OF THE
NORTHERN HALF OF PA...LOWER TO SOUTH. THE 500 HPA HEIGHTS BEGIN TO
FALL BELOW -3SDS BELOW NORMAL INTO MONDAY. TIMING COULD SLOW THIS
OR SPEED THIS FEATURE UP. BUT A FRONT IS A GOOD FOCUS FOR
INCREASED RAIN/SHOWER ACTIVITY. THE PLUMES SUGGEST THE RAINFALL
POTENTIAL WILL BE A FEW HOURS EITHER SIDE OF 7 PM SUNDAY.

MONDAY...THE FRONT SHOULD BE PAST THE REGION BUT QUITE LOW 500 HPA
HEIGHTS AND MID-LEVEL COLD AIR. THIS COULD TRIGGER SOME AFTERNOON
SHOWERS AND THUNDERSTORMS. LOOKS LIKE A CLASSIC INSTABILITY DAY.

TUESDAY...DRY AND MODERATING HEIGHTS AND MODERATING TEMPS. LOW
POP DAY AS PW ANOMALIES ARE ABOUT -1SD BELOW NORMAL.

WEDNESDAY...THE GEFS SHOWS A PRECIPITATION SHIELD TO OUR SOUTH IN
THE OLD E-W FRONTAL ZONE. THIS COULD INCREASE THE CHANCE OF
RAIN/SHOWERS OVER SOUTHERN PA OVERNIGHT TUESDAY INTO WEDNESDAY.
MOST OF THE GEFS RAINFALL IS CONVECTIVE LY DRIVEN. WED NITE INTO
THURSDAY SHOWER ACTIVITY IF ANY SHOULD SLIDE TO OUR EAST. THIS
SYSTEM COULD STAY TOO FAR SOUTH AND THERE IS CONSIDERABLE
UNCERTAINTY IN RELATION TO THE RAINFALL POTENTIAL WED. THE PLUMES
SHOW LOTS OF UNCERTAINTY WITH THE TIMING OF ANY RAINFALL AFTER 7
PM TUESDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
UPPER LEVEL LOW IS DIGGING A TROUGH ACROSS THE EASTERN PART OF
THE COUNTRY BRINGING IN COLDER TEMPS ALOFT. SHORTWAVE CURRENTLY
MOVING THROUGH AREA AROUND THE LOW... BRINGING SHOWERS AND
THUNDERSTORMS TO THE AREA. VFR CONDITIONS WILL DOMINATE WHEREVER
ITS RAIN FREE... HOWEVER REDUCTIONS TO MVFR AND IFR EXPECTED IN
THE THUNDERSTORMS THROUGH THE AFTERNOON. WITH THE SETTING SUN
EXPECT MOST OF THE ACTIVITY TO DIMINISH AND VFR CONDITIONS TO
RETURN. LATER TONIGHT EXPECT SOME FOG AND LOW STRATUS TO FORM DUE
TO CLEARING SKIES AND LOW LEVEL MOISTURE LEFT OVER FROM TODAYS
SHOWERS. THE BEST CHANCE FOR THIS WILL BE AT BFD WHERE IFR
CONDITIONS ARE POSSIBLE VERY LATE TONIGHT AND EARLY TOM MORNING.
HAVE LESS CONFIDENCE IN FOG AND STRATUS ELSEWHERE... BUT THUNK
REDUCTIONS TO AT LEAST MVFR WILL BE POSSIBLE EVERYWHERE BUT MDT.

THE COLD TEMPERATURES ALOFT WILL LEAD TO MORE SHOWERS AND ISOLATED
THUNDERSTORMS FRIDAY. BEST CHANCE IS ACROSS NORTHERN AIRFIELDS BUT A
SHOWER WILL BE POSSIBLE JUST ABOUT ANYWHERE. REDUCTIONS TO MVFR AND
IFR CAN ONCE AGAIN BE EXPECTED IN THESE SCATTERED AFTERNOON SHOWERS.

ONE UPPER LEVEL LOW MOVES AWAY BUT ANOTHER SWINGS IN TO REINFORCE
THE TROUGH SAT-SUN. THIS MEANS THAT WHILE VFR CONDITIONS SHOULD
PREVAIL MOST OF THE TIME... AFTERNOON SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN BE POSSIBLE EACH DAY. FINALLY IT LOOKS LIKE BY MONDAY WE
MAY NOT HAVE TO WORRY ABOUT ANY PRECIP... WITH VFR CONDITIONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM
NEAR TERM...MARTIN
SHORT TERM...MARTIN
LONG TERM...GRUMM
AVIATION...CHENARD
Hazardous weather outlook, Aug 7, 5:18 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 AM EDT THU AUG 7 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
518 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 2:11 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT THU AUG 7 2008

PAZ026-035-036-063-064-071915-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
211 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTH CENTRAL HUNTINGDON...SOUTHWESTERN CUMBERLAND AND
WEST CENTRAL ADAMS COUNTIES...

AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST
OF BREEZEWOOD...MOVING EAST AT 24 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR FORT LITTLETON...AND SHADE GAP AROUND 220
PM...FANNETTSBURG AROUND 230 PM...WILLOW HILL AROUND 235 PM...
AMBERSON VALLEY AROUND 245 PM...ROXBURY...AND UPPER STRASBURG AROUND
250 PM...ORRSTOWN...NEWBURG AND AND CHAMBERSBURG AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 176 AND 202...I-70 BETWEEN
MILE MARKERS 176 AND 202...I-81 BETWEEN MILE MARKERS 16 AND 36.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

FORECASTER: MARTIN
Special weather statement, Aug 7, 2:26 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT THU AUG 7 2008

PAZ010>012-071945-
CAMERON PA-ELK PA-NORTHERN CLINTON PA-
226 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...NORTH CENTRAL
CLINTON AND SOUTHERN ELK COUNTIES...

AT 221 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
EAST OF ST. MARYS TO CLARION...MOVING EAST AT 25 MPH.

THESE STORMS CONTAIN TORRENTIAL RAIN...DANGEROUS LIGHTNING...AND
WIND GUSTS TO 40 MPH.

THESE STORMS WILL BE NEAR BRANDY CAMP AROUND 250 PM...CAMERON AROUND
300 PM...STEVENSON DAM AROUND 315 PM...HICKS RUN AROUND 335 PM AND
TAMARACK AROUND 345 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 255.

FORECASTER: MARTIN
Special weather statement, Aug 7, 3:24 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 PM EDT THU AUG 7 2008

PAZ010>012-017>019-024-045-072000-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
324 PM EDT THU AUG 7 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLEARFIELD...
NORTHEASTERN CAMBRIA...SOUTHEASTERN CAMERON...SOUTHEASTERN ELK AND
SOUTHWESTERN CLINTON COUNTIES...

AT 321 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 27 MILES
EAST OF ST. MARYS TO 17 MILES NORTHEAST OF CLEARFIELD TO 12 MILES
NORTHEAST OF DUBOIS TO PUNXSUTAWNEY...MOVING SOUTHEAST AT 28 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. THE STORMS WILL BE NEAR ROCKTON AROUND 330 PM...
TROUTVILLE... AND S.B. ELLIOT STATE PARK AROUND 335 PM...KEATING
AROUND 340 PM...KARTHAUS AROUND 345 PM...PINE GLEN...LECONTES
MILLS...AND GRAMPIAN AROUND 350 PM...HYDE AND AND CURWENSVILLE
AROUND 355 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 176.

FORECASTER: DEVOIR
Special weather statement, Aug 7, 4:05 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT THU AUG 7 2008

PAZ064-065-072100-
ADAMS PA-YORK PA-
405 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND
SOUTHWESTERN YORK COUNTIES...

AT 403 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GETTYSBURG...
MOVING SOUTHEAST AT 23 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR NEW OXFORD AROUND 410 PM...LITTLESTOWN...AND
ABBOTTSTOWN AROUND 415 PM...HANOVER AROUND 420 PM...AND GLEN ROCK
AROUND 455 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 6.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.

FORECASTER: MARTIN
Special weather statement, Aug 7, 4:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT THU AUG 7 2008

PAZ026-035-036-063-072100-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
409 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 407 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHEAST
OF BREEZEWOOD...MOVING EAST AT 24 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SHADE GAP...AND FORT LITTLETON AROUND 415
PM...FANNETTSBURG AROUND 425 PM...WILLOW HILL AROUND 430 PM...
AMBERSON VALLEY AROUND 440 PM...ROXBURY...AND UPPER STRASBURG AROUND
445 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 181 AND 206...I-70 BETWEEN
MILE MARKERS 181 AND 206...I-81 BETWEEN MILE MARKERS 19 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.

FORECASTER: MARTIN
Local storm report, Aug 7, 4:41 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             LOCK HAVEN              41.14N 77.45W
08/07/2008  M0.75 INCH       CLINTON            PA   TRAINED SPOTTER

            LARGE HAIL WAS ACCOMPANIED BY VERY HEAVY RAINFALL GREATLY
            REDUCING VISIBILITY NEAR THE AIRPORT.

&&

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:38 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk37 min
Aug 7, 4:18 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Union57 min
Aug 7, 4:37 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Lebanon, Mifflin, Perry53 min
Aug 7, 4:50 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York55 min
Aug 7, 5:04 PM EDTTornado WarningCTPCumberland, Perry21 min
Aug 7, 5:11 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.